Analysis of Markov-modulated infinite-server queues in the central-limit regime

J.G. Blom, K.E.E.S. De Turck, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)

Abstract

This paper focuses on an infinite-server queue modulated by an independently evolving finite-state Markovian background process, with transition rate matrix $Q\equiv(q_{ij})_{i,j=1}^d$. Both arrival rates and service rates are depending on the state of the background process. The main contribution concerns the derivation of central limit theorems for the number of customers in the system at time $t\ge 0$, in the asymptotic regime in which the arrival rates $\lambda_i$ are scaled by a factor $N$, and the transition rates $q_{ij}$ by a factor $N^\alpha$, with $\alpha \in \mathbb R^+$. The specific value of $\alpha$ has a crucial impact on the result: (i) for $\alpha>1$ the system essentially behaves as an M/M/$\infty$ queue, and in the central limit theorem the centered process has to be normalized by $\sqrt{N}$; (ii) for $\alpha
Original languageEnglish
Pages (from-to)433-459
Number of pages29
JournalProbability in the Engineering and Informational Sciences
Volume29
Issue number3
DOIs
Publication statusPublished - 2015

Fingerprint Dive into the research topics of 'Analysis of Markov-modulated infinite-server queues in the central-limit regime'. Together they form a unique fingerprint.

  • Cite this